# SDR 2004FA0000648

- Difficulty date: August 19, 2004
- Submitted: August 19, 2004
- Operation: General aviation
- Aircraft: N8991E
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R7635220
- Engine: Lyc IO360A1A
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Downlock
- Part number: 6715003
- Condition: Cracked
- Location: Nlg
- Part time: 6,854 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: N
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION FOR AN INTERMITTENT IN TRANSIT LIGHT, DISCOVERED CRACKED NLG DOWNLOCK ASSY.  HALF OF THE IB PERIMETER AROUND ACTUATOR ROD ATTACH POINT WAS BROKEN OFF.  REMAINING HALF HAS SEVERAL CRACKS EMANATING FROM BOLT HOLE.  SEVERAL MORE GEAR ACTUATIONS WOULD HAVE RESULTED IN COMPLETE SEPARATION.  REPLACED ASSY WITH NEW MFG PART WHICH WAS BEEFIER THAN ORIGINAL.  PAY ADDED ATTENTION TO THIS AREA (INCLUDING DRAG BRACE ATTACH AREA) AND DO NOT IGNORE FLICKERING LANDING GEAR INDICATION LIGHTS, INVESTIGATE.
